Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 71, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 28, 2022, 2:35 AM MST for 7 counties in New Mexico. It took effect at Nov 28, 2022, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2022, 2:35 AM MST (09:35 UTC)
- In effect from
- Nov 28, 2022, 11:00 AM MST
- Expired
- Nov 28, 2022, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Lincoln County, NM, Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4540 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WWUS75 KABQ 280935 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 235 AM MST Mon Nov 28 2022 NMZ213>215-226-281900- /O.NEW.KABQ.WI.Y.0071.221128T1800Z-221129T0000Z/ /O.CON.KABQ.HW.A.0015.221129T0000Z-221130T0300Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-South Central Mountains- 235 AM MST Mon Nov 28 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH TUESDAY EVENING... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. For the High Wind Watch, west winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Sangre de Cristo Mountains, and South Central Mountains. * WHEN...For the Wind Advisory, from 11 AM this morning to 5 PM MST this afternoon. For the High Wind Watch, from this afternoon through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ NMZ229-281900- /O.NEW.KABQ.WI.Y.0071.221128T1800Z-221129T0000Z/ /O.CON.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/ Northeast Highlands- 235 AM MST Mon Nov 28 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. For the High Wind Watch, west winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...Northeast Highlands. * WHEN...For the Wind Advisory, from 11 AM this morning to 5 PM MST this afternoon. For the High Wind Watch, from Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ NMZ210-281900- /O.NEW.KABQ.WI.Y.0071.221128T1800Z-221129T0000Z/ Tusas Mountains Including Chama- 235 AM MST Mon Nov 28 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Tusas Mountains Including Chama. * WHEN...From 11 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ239-240-281900- /O.CON.KABQ.HW.A.0015.221129T0600Z-221130T0300Z/ Eastern Lincoln County-Southwest Chaves County- 235 AM MST Mon Nov 28 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...From this evening through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ NMZ206-208-212-221-223-232>234-281900- /O.CON.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/ West Central Mountains-Southwest Mountains-Glorieta Mesa Including Glorieta Pass-Sandia and Manzano Mountains including Edgewood-Central Highlands-Eastern San Miguel County-Guadalupe County-Quay County- 235 AM MST Mon Nov 28 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Sandia and Manzano Mountains including Edgewood, West Central Mountains, Southwest Mountains, Glorieta Mesa Including Glorieta Pass, Central Highlands, Eastern San Miguel County, Guadalupe County, and Quay County. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ 12
2 follow-up statements
529 WWUS75 KABQ 281848 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1148 AM MST Mon Nov 28 2022 NMZ213>215-226-290015- /O.CON.KABQ.WI.Y.0071.000000T0000Z-221129T0000Z/ /O.CON.KABQ.HW.A.0015.221129T0000Z-221130T0300Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-South Central Mountains- 1148 AM MST Mon Nov 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH TUESDAY EVENING... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. For the High Wind Watch, west winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Sangre de Cristo Mountains, and South Central Mountains. * WHEN...For the Wind Advisory, until 5 PM MST this afternoon. For the High Wind Watch, from 5 PM MST this afternoon through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ NMZ229-290015- /O.CON.KABQ.WI.Y.0071.000000T0000Z-221129T0000Z/ /O.CON.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/ Northeast Highlands- 1148 AM MST Mon Nov 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. For the High Wind Watch, west winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...Northeast Highlands. * WHEN...For the Wind Advisory, until 5 PM MST this afternoon. For the High Wind Watch, from Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ NMZ210-290000- /O.CON.KABQ.WI.Y.0071.000000T0000Z-221129T0000Z/ Tusas Mountains Including Chama- 1148 AM MST Mon Nov 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Tusas Mountains Including Chama. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ239-240-290015- /O.CON.KABQ.HW.A.0015.221129T0600Z-221130T0300Z/ Eastern Lincoln County-Southwest Chaves County- 1148 AM MST Mon Nov 28 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH TUESDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...From 11 PM MST this evening through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ NMZ206-208-212-221-223-232>234-290015- /O.CON.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/ West Central Mountains-Southwest Mountains-Glorieta Mesa Including Glorieta Pass-Sandia and Manzano Mountains including Edgewood-Central Highlands-Eastern San Miguel County-Guadalupe County-Quay County- 1148 AM MST Mon Nov 28 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. For the High Wind Watch, west winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...Sandia and Manzano Mountains including Edgewood, West Central Mountains, Southwest Mountains, Glorieta Mesa Including Glorieta Pass, Central Highlands, Eastern San Miguel County, Guadalupe County, and Quay County. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ 44
285 WWUS75 KABQ 282345 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 445 PM MST Mon Nov 28 2022 NMZ213>215-226-291000- /O.EXP.KABQ.WI.Y.0071.000000T0000Z-221129T0000Z/ /O.UPG.KABQ.HW.A.0015.221129T0000Z-221130T0300Z/ /O.NEW.KABQ.HW.W.0026.221129T0000Z-221130T0100Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-South Central Mountains- 445 PM MST Mon Nov 28 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Sangre de Cristo Mountains, and South Central Mountains. * WHEN...Until 6 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ229-291000- /O.EXP.KABQ.WI.Y.0071.000000T0000Z-221129T0000Z/ /O.UPG.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/ /O.NEW.KABQ.HW.W.0026.221129T0000Z-221130T0100Z/ Northeast Highlands- 445 PM MST Mon Nov 28 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Northeast Highlands. * WHEN...Until 6 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ210-290045- /O.EXP.KABQ.WI.Y.0071.000000T0000Z-221129T0000Z/ Tusas Mountains Including Chama- 445 PM MST Mon Nov 28 2022 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... $$ NMZ206-208-221-223-233-291000- /O.UPG.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/ /O.NEW.KABQ.HW.W.0026.221129T0000Z-221130T0100Z/ West Central Mountains-Southwest Mountains-Sandia and Manzano Mountains including Edgewood-Central Highlands-Guadalupe County- 445 PM MST Mon Nov 28 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, West Central Mountains, Southwest Mountains, Central Highlands, and Guadalupe County. * WHEN...Until 6 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ239-240-291000- /O.UPG.KABQ.HW.A.0015.221129T0600Z-221130T0300Z/ /O.NEW.KABQ.HW.W.0026.221129T0000Z-221130T0100Z/ Eastern Lincoln County-Southwest Chaves County- 445 PM MST Mon Nov 28 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 6 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ224-291000- /O.NEW.KABQ.HW.W.0026.221129T0000Z-221130T0100Z/ South Central Highlands- 445 PM MST Mon Nov 28 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...South Central Highlands. * WHEN...Until 6 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ212-232-234-291000- /O.UPG.KABQ.HW.A.0015.221129T1500Z-221130T0300Z/ /O.NEW.KABQ.WI.Y.0072.221129T1500Z-221130T0100Z/ Glorieta Mesa Including Glorieta Pass-Eastern San Miguel County- Quay County- 445 PM MST Mon Nov 28 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Quay County, Glorieta Mesa Including Glorieta Pass, and Eastern San Miguel County. * WHEN...From 8 AM to 6 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ202-211-227-291000- /O.NEW.KABQ.WI.Y.0072.221129T0000Z-221130T0100Z/ Chuska Mountains-Jemez Mountains-Johnson and Bartlett Mesas Including Raton Pass- 445 PM MST Mon Nov 28 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Jemez Mountains, Johnson and Bartlett Mesas Including Raton Pass, and Chuska Mountains. * WHEN...Until 6 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ207-216-218-222-228-231-235>237-291000- /O.NEW.KABQ.WI.Y.0072.221129T1500Z-221130T0100Z/ West Central Highlands-Upper Rio Grande Valley-Santa Fe Metro Area-Estancia Valley-Far Northeast Highlands-Harding County-Curry County-Roosevelt County-De Baca County- 445 PM MST Mon Nov 28 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Estancia Valley, Curry County, De Baca County, Roosevelt County, Santa Fe Metro Area, Upper Rio Grande Valley, Far Northeast Highlands, Harding County, and West Central Highlands. * WHEN...From 8 AM to 6 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 33
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 27, 10:23 PM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Nov 27, 10:23 PM MST, 4 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1023 PM MST Sun Nov 27 2022 ...New AVIATION... .SYNOPSIS... Issued at 148 PM MST Sun Nov 27 2022 Clearing conditions tonight give way to increasing westerly winds atop the northern mountains. These winds increase further and begin to spread to lower elevations along and east of the central mountain chain Monday afternoon. High to potentially damaging winds reach the Sangre de Cristo and Sacramento Mountains Monday night, spreading to lower elevations immediately lee of these mountain chains Monday night through Tuesday morning. Windy to high wind conditions look to spread to many lower elevation areas Tuesday afternoon before tapering off Tuesday night. Winter precipitation associated with this system will be focused over the northern mountains with blowing snow and lowered visibility the main impacts Monday night and Tuesday morning. Conditions clear out Tuesday night with much colder air filling in across NM by Wednesday. Conditions warm up with more breezy to windy conditions to end the week. && .SHORT TERM... (This evening through Monday night) Issued at 148 PM MST Sun Nov 27 2022 Conditions are clearing across northeastern NM with snow accumulations of a few inches having been observed over the northern mountains from last night’s winter weather system. This trend continues tonight, however increasing westerly winds are expected to begin developing at mountain top levels tonight. Guidance is showing stout 50kt H7 winds topping the Sangre de Cristo Mountains which look to remain isolated to only the highest peaks tonight. These stronger westerlies aloft remain during the day Monday. However, a lee-side 994mb MSLP surface low over eastern CO and vertical mixing will bring these winds toward the surface during the afternoon period. With these winds focusing through the highlands and much of east-central NM, a slate of wind advisories may be needed for the Central Highlands at Clines Corners. More notably, the strongest H7 winds of 50kts will focus over the Sacramento Mountains starting late Monday afternoon, peaking to 55 to 65kts overnight. Cross-section analysis indicates a very amplified mountain wave signature that looks to easily reach the east slopes of the Sacramento Mountains into southwest Chaves County. So along with the aforementioned high winds atop the Sangre de Cristo Mts also peaking in intensity Monday night, have gone ahead and issued a high wind watch for these areas mentioned starting Monday afternoon and lasting through all of Tuesday. Tuesday will see the main trough axis and strongest winds cross NM west to east through the day. More widespread wind advisories and high wind warnings look likely for lower elevations with a start time of the strongest winds likely mid to late Tuesday morning. This wind event looks to taper off Tuesday evening as the upper level trough axis moves east over TX. As for winter precipitation potential, snowfall looks to remain focused over the northern mountains. The heaviest forecast snow accumulations will focus along the west slopes of the Tusas where an advisory may be needed for the 3 to 7 inches forecast. Lesser amounts are forecast over the Jemez and Sangre de Cristo Mountains, however blowing snow from the high winds could still create hazardous travel conditions from blowing snow and slick high mountain passes. && .LONG TERM... (Tuesday through Saturday) Issued at 148 PM MST Sun Nov 27 2022 Temperatures take quite a tumble Tuesday night into Wednesday behind the exiting upper level trough. In particular, highs across eastern NM fall from the 60s on Monday to the 40s by Wednesday to begin the long term period. The backdoor front responsible for funneling in this colder airmass in the wake of the departing upper level trough will reach through all of eastern NM by Wednesday morning, with southerly return flow quickly taking hold by the afternoon. Much drier air fills in through western NM into the Rio Grande Valley where temperatures rebound 5 to 10F from Tuesday’s forecast highs. Breezy southerly to southwesterly winds take hold Thursday as temperatures rebound back to within several degrees of normal area wide. These winds increase further Friday afternoon, but remain near or below advisory level. Increased precipitation chances begin entering the Four Corners region, spreading through the rest of western NM heading into next weekend. Model discrepancies begin increasing during this time with differences in how amplified the upper level jet pattern will be coming into the Pacific Coast line. && .AVIATION... (06Z TAFS) Issued at 925 PM MST Sun Nov 27 2022 VFR conditions prevail and are forecast to persist, although with the development of VFR cigs toward the end of the TAF period. Westerly flow will be on the uptrend through the TAF period, with gusts up to between 30-35kts forecast at KLVS and KTCC Monday afternoon. Low level wind shear will be present at KLVS overnight into Monday morning as well and will likely redevelop Monday night. && .FIRE WEATHER... Issued at 148 PM MST Sun Nov 27 2022 Elevated to locally critical fire weather will result from above normal temperatures, strengthening westerly winds and and humidities dipping to just below critical thresholds through the Central Highlands and northeastern plains Monday afternoon. With strong westerly winds aloft and a deepening lee-side surface low centered in southeastern CO, the strongest winds will focus in this area mentioned with wind speeds of 20 to 30 mph common, gusting to 40 to 45mph. The limiting factor will be duration of the lowest humidity and what looks to be unresponsive fuels highlighted by ERCs in the 25th to 50th percentiles. A Red Flag Warning will not be issued given these limitations. High to potentially damaging winds look to scream over the peaks of the Central Mountain Chain starting Monday night, with strong to high winds spreading to lower elevations area wide Tuesday afternoon. Cooler temperatures will allow for higher minimum humidities however, precluding critical fire weather conditions Tuesday. Snowfall will be limited to the peaks of the northern mountains. Winds taper off Tuesday evening with a backdoor cold front bringing a quickly northerly to northeasterly wind shift and a sharp cool down to the eastern plains Wednesday. Moderating temperatures enter western NM and the Rio Grande Valley Wednesday, spreading to all areas by Thursday. Breezy to locally windy south- westerlies enter the state Thursday, strengthening Friday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 22 50 29 39 / 0 0 20 40 Dulce........................... 13 49 23 38 / 0 0 30 60 Cuba............................ 21 48 26 38 / 0 0 0 20 Gallup.......................... 22 49 28 41 / 0 0 0 10 El Morro........................ 23 48 26 39 / 0 0 0 10 Grants.......................... 17 53 28 44 / 0 0 0 5 Quemado......................... 22 53 28 46 / 0 0 0 0 Magdalena....................... 27 53 31 51 / 0 0 0 0 Datil........................... 22 50 29 46 / 0 0 0 0 Reserve......................... 19 55 29 54 / 0 0 0 0 Glenwood........................ 28 57 34 54 / 0 0 0 0 Chama........................... 14 42 19 31 / 0 0 30 60 Los Alamos...................... 24 47 28 38 / 0 0 0 20 Pecos........................... 28 48 27 40 / 0 0 0 10 Cerro/Questa.................... 18 42 21 31 / 0 0 10 40 Red River....................... 15 39 18 28 / 0 0 5 40 Angel Fire...................... 14 41 20 30 / 0 0 5 30 Taos............................ 16 46 23 36 / 0 0 10 30 Mora............................ 25 52 28 38 / 0 0 0 20 Espanola........................ 22 53 29 46 / 0 0 0 10 Santa Fe........................ 26 45 27 40 / 0 0 0 20 Santa Fe Airport................ 21 48 26 44 / 0 0 0 10 Albuquerque Foothills........... 30 50 32 49 / 0 0 0 0 Albuquerque Heights............. 27 51 31 51 / 0 0 0 0 Albuquerque Valley.............. 22 53 29 54 / 0 0 0 0 Albuquerque West Mesa........... 27 50 30 51 / 0 0 0 0 Belen........................... 17 55 28 56 / 0 0 0 0 Bernalillo...................... 25 53 30 52 / 0 0 0 0 Bosque Farms.................... 16 53 28 54 / 0 0 0 0 Corrales........................ 26 52 30 52 / 0 0 0 0 Los Lunas....................... 18 54 28 54 / 0 0 0 0 Placitas........................ 29 49 31 46 / 0 0 0 5 Rio Rancho...................... 27 51 30 51 / 0 0 0 0 Socorro......................... 25 58 31 62 / 0 0 0 0 Sandia Park/Cedar Crest......... 27 44 29 41 / 0 0 0 5 Tijeras......................... 27 46 30 45 / 0 0 0 0 Edgewood........................ 22 49 27 45 / 0 0 0 0 Moriarty/Estancia............... 19 51 26 47 / 0 0 0 0 Clines Corners.................. 24 48 29 42 / 0 0 0 0 Mountainair..................... 25 48 29 48 / 0 0 0 0 Gran Quivira.................... 25 49 30 51 / 0 0 0 0 Carrizozo....................... 28 54 38 56 / 0 0 0 0 Ruidoso......................... 30 49 36 47 / 0 0 0 0 Capulin......................... 22 54 26 39 / 0 0 0 10 Raton........................... 19 58 27 44 / 0 0 0 10 Springer........................ 18 61 29 48 / 0 0 0 5 Las Vegas....................... 27 57 32 44 / 0 0 0 5 Clayton......................... 28 63 31 46 / 0 0 0 5 Roy............................. 26 60 32 49 / 0 0 0 0 Conchas......................... 29 63 37 56 / 0 0 0 0 Santa Rosa...................... 32 61 36 55 / 0 0 0 0 Tucumcari....................... 32 65 38 57 / 0 0 0 0 Clovis.......................... 32 62 35 59 / 0 0 0 0 Portales........................ 32 62 37 61 / 0 0 0 0 Fort Sumner..................... 31 62 36 59 / 0 0 0 0 Roswell......................... 27 62 38 66 / 0 0 0 0 Picacho......................... 30 60 42 58 / 0 0 0 0 Elk............................. 30 58 40 55 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Monday afternoon through Tuesday evening for NMZ213>215-226. High Wind Watch from Monday evening through Tuesday evening for NMZ240. && SHORT TERM...24 LONG TERM....24 AVIATION...11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 1:46 AM MST | Winter Weather Advisory | ABQ | Rio Arriba, Taos | 37 hr |
| Nov 28, 8:49 AM MST | Red Flag Warning | ABQ | Harding, San Miguel, Union | 8 hr |
| Nov 28, 4:45 PM MST | High Wind Warning | ABQ | Bernalillo, Catron, Chaves, Cibola, Colfax, Guadalupe and 11 more | 24 hr |
| Nov 28, 4:45 PM MST | Wind Advisory | ABQ | Bernalillo, Catron, Chaves, Cibola, Colfax, Curry and 18 more | 24 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.